Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 152, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 29, 2016, 5:34 PM MDT for Greeley County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 5:34 PM MDT (23:34 UTC)
- Expired
- May 29, 2016, 6:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Greeley County, KS
The radar
The Goodland radar (KGLD), 115 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
922
WUUS53 KGLD 292334
SVRGLD
KSC071-300015-
/O.NEW.KGLD.SV.W.0152.160529T2334Z-160530T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GREELEY COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 615 PM MDT
* AT 534 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
SOUTHEAST OF TOWNER...OR 15 MILES SOUTHWEST OF TRIBUNE...MOVING
NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TRIBUNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3836 10204 3850 10172 3832 10157 3831 10157
3826 10172 3826 10205
TIME...MOT...LOC 2334Z 231DEG 14KT 3829 10193
HAIL...1.00IN
WIND...60MPH
$$
HUSTED2 follow-up statements
938
WWUS53 KGLD 292348
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
548 PM MDT SUN MAY 29 2016
KSC071-300015-
/O.CON.KGLD.SV.W.0152.000000T0000Z-160530T0015Z/
GREELEY KS-
548 PM MDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHEASTERN GREELEY COUNTY...
AT 548 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
HORACE...OR 12 MILES SOUTH OF TRIBUNE...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN GREELEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3831 10198 3840 10171 3832 10157 3831 10157
3826 10172 3826 10193
TIME...MOT...LOC 2348Z 253DEG 17KT 3830 10182
HAIL...1.00IN
WIND...60MPH
$$
HUSTED138
WWUS53 KGLD 300011
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
611 PM MDT SUN MAY 29 2016
KSC071-300021-
/O.EXP.KGLD.SV.W.0152.000000T0000Z-160530T0015Z/
GREELEY KS-
611 PM MDT SUN MAY 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREELEY COUNTY
WILL EXPIRE AT 615 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3831 10198 3840 10171 3832 10157 3831 10157
3826 10172 3826 10193
TIME...MOT...LOC 0008Z 231DEG 14KT 3830 10182
$$
HUSTEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:07 PM MDT, 27 minutes earlier.
Area forecast discussion, May 29, 5:07 PM MDT, 27 minutes before
Area Forecast Discussion National Weather Service Goodland KS 507 PM MDT SUN MAY 29 2016 .SHORT TERM...(This evening through Monday) Issued at 217 PM MDT Sun May 29 2016 Scattered thunderstorms have developed this afternoon in southeastern part of the area. A weak shortwave trough rotating around the souther plains ridge has provided enough lift in the moderately unstable and weakly sheared environment for large hail in the strongest cores. The shear is forecast to increase a bit this afternoon so storms will likely persist into the evening hours as they gradually lift north with the upper forcing. Monday will present a similar set up as today. Another shortwave trough will rotate in during the afternoon from the southwest. Instability however will be higher...with most of the forecast area moderately to strongly unstable. Deep layer shear will be similar with perhaps a slight increase as well compared to today. As a result...think there will be another round of scattered storms capable of producing large hail. .LONG TERM...(Monday night through Sunday) Issued at 151 PM MDT Sun May 29 2016 Thunderstorm activity Monday evening, some severe, will slowly wind down Monday night as the longwave of low pressure pulls slightly eastward overnight. The theta-e boundary that provided a focus for thunderstorm development on Monday afternoon/evening will move off to the east as we head into Tuesday. Another round of thunderstorm activity will be possible on Tuesday along and ahead of a cold front. At this time, strong thunderstorms are possible but severe thunderstorm development will be limited. PoPs remain in the forecast through Wednesday morning as this front will likely slow down during the overnight hours and perhaps stall out just to the east of the CWA. This system will move to the east late Wednesday and into Thursday with high pressure building in to the west of the CWA. A dry and warm pattern will persist from late Wednesday into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 501 PM MDT Sun May 29 2016 VFR conditions expected for the TAFs. Not very confident storms currently east of KGLD will make it to the site or even be around by 0z as better environment is east of the site over KCBK. Will amend TAF before 0z if storms do hang on more than anticipated. If that does occur, should not be for more than an hour. Am expecting storms to continue for KMCK for the first hour or so of the TAF. By 3z or so current storm activity should shift away from the sites/diminish. However another round of storms is expected to move in from the west. These storms will remain well west of KMCK, but may impact KGLD toward 6z. Am expecting most of the activity to remain north of KGLD. Storm activity will end for KGLD during the overnight hours. Another round of storms is expected during the afternoon Monday, with activity increasing during the late afternoon. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...TL AVIATION...JTL
Hazardous weather outlook, May 29, 4:10 PM MDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 410 PM MDT SUN MAY 29 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-302215- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 410 PM MDT SUN MAY 29 2016 /510 PM CDT SUN MAY 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... THERE WILL BE ISOLATED TO SCATTERED THUNDERSTORMS THROUGH TONIGHT. AT THIS TIME...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON THROUGH LATE MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED
In the hours before
Local storm report, May 29, 5:14 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 4 SSW HALFORD 39.31N 100.89W
05/29/2016 E0.88 INCH THOMAS KS PUBLIC
&&
HILLSpecial weather statement, May 29, 5:22 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
522 PM MDT SUN MAY 29 2016
KSZ013-014-292330-
THOMAS KS-SHERMAN KS-
522 PM MDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS AND
SOUTHEASTERN SHERMAN COUNTIES UNTIL 530 PM MDT/630 PM CDT/...
AT 521 PM MDT/621 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 13 MILES SOUTHWEST OF BREWSTER...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN THOMAS
AND SOUTHEASTERN SHERMAN COUNTIES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3914 10166 3923 10169 3932 10136 3914 10130
3913 10162
TIME...MOT...LOC 2321Z 257DEG 8KT 3920 10150
HUSTEDLocal storm report, May 29, 5:23 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
523 PM MDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 ENE WINONA 39.09N 101.15W
05/29/2016 E1.50 INCH LOGAN KS PUBLIC
RELAYED VIA SOCIAL MEDIA
&&
HILLSpecial weather statement, May 29, 5:30 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 530 PM MDT SUN MAY 29 2016 KSZ027-028-292345- WALLACE KS-LOGAN KS- 530 PM MDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALLACE AND NORTHWESTERN LOGAN COUNTIES UNTIL 545 PM MDT/645 PM CDT/... AT 530 PM MDT/630 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF WALLACE...OR 13 MILES NORTHEAST OF SHARON SPRINGS...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN WALLACE AND NORTHWESTERN LOGAN COUNTIES. LAT...LON 3893 10167 3907 10161 3910 10134 3888 10135 TIME...MOT...LOC 2330Z 273DEG 8KT 3898 10154 HUSTED
Special weather statement, May 29, 5:31 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 531 PM MDT SUN MAY 29 2016 KSZ013-014-292345- THOMAS KS-SHERMAN KS- 531 PM MDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS AND SOUTHEASTERN SHERMAN COUNTIES UNTIL 545 PM MDT/645 PM CDT/... AT 530 PM MDT/630 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF BREWSTER...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN THOMAS AND SOUTHEASTERN SHERMAN COUNTIES. LAT...LON 3928 10159 3931 10132 3914 10130 3914 10164 TIME...MOT...LOC 2330Z 273DEG 8KT 3919 10151 HUSTED
Special weather statement, May 29, 5:31 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 531 PM MDT SUN MAY 29 2016 NEZ079-292345- DUNDY NE- 531 PM MDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DUNDY COUNTY UNTIL 545 PM MDT... AT 531 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF CRETE...OR 14 MILES SOUTHWEST OF IMPERIAL...MOVING EAST AT 5 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL DUNDY COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4027 10159 4031 10188 4035 10190 4035 10163 TIME...MOT...LOC 2331Z 249DEG 6KT 4035 10181 HUSTED
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:37 PM MDT | Special Weather Statement | GLD | Gove | 38 min |
| May 29, 12:52 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 38 min |
| May 29, 1:22 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 38 min |
| May 29, 1:54 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 51 min |
| May 29, 2:02 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 43 min |
| May 29, 2:12 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 48 min |
| May 29, 2:31 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 44 min |
| May 29, 2:46 PM MDT | Special Weather Statement | GLD | Norton | 14 min |
| May 29, 2:48 PM MDT | Flash Flood Warning | GLD | Gove | 6 hr |
| May 29, 2:53 PM MDT | Special Weather Statement | GLD | Logan | 22 min |
| May 29, 2:55 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 50 min |
| May 29, 2:57 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 48 min |
| May 29, 3:05 PM MDT | Special Weather Statement | GLD | Norton | 25 min |
| May 29, 3:11 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 49 min |
| May 29, 3:14 PM MDT | Special Weather Statement | GLD | Logan | 16 min |
| May 29, 3:24 PM MDT | Special Weather Statement | GLD | Sheridan | 21 min |
| May 29, 3:30 PM MDT | Flash Flood Warning | GLD | Gove, Logan | 5 hr |
| May 29, 3:42 PM MDT | Special Weather Statement | GLD | Sheridan | 18 min |
| May 29, 3:47 PM MDT | Special Weather Statement | GLD | Gove | 28 min |
| May 29, 3:55 PM MDT | Tornado Warning | GLD | Gove, Logan | 13 min |
| May 29, 3:58 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Thomas | 47 min |
| May 29, 4:19 PM MDT | Special Weather Statement | GLD | Thomas | 11 min |
| May 29, 4:21 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 24 min |
| May 29, 4:25 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 35 min |
| May 29, 4:35 PM MDT | Special Weather Statement | GLD | Logan | 25 min |
| May 29, 4:43 PM MDT | Flash Flood Warning | GLD | Logan | 4 hr |
| May 29, 4:44 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 46 min |
| May 29, 4:45 PM MDT | Special Weather Statement | GLD | Gove | 15 min |
| May 29, 4:56 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 34 min |
| May 29, 5:02 PM MDT | Special Weather Statement | GLD | Gove | 28 min |
| May 29, 5:08 PM MDT | Special Weather Statement | GLD | Logan | 22 min |
| May 29, 5:11 PM MDT | Special Weather Statement | GLD | Thomas | 19 min |
| May 29, 5:22 PM MDT | Special Weather Statement | GLD | Sherman | 8 min |
| May 29, 5:27 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 33 min |
| May 29, 5:30 PM MDT | Special Weather Statement | GLD | Wallace | 15 min |
| May 29, 5:31 PM MDT | Special Weather Statement | GLD | Sherman | 14 min |
| May 29, 5:38 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 52 min |
| May 29, 5:50 PM MDT | Special Weather Statement | GLD | Sherman | 25 min |
| May 29, 5:57 PM MDT | Special Weather Statement | GLD | Logan | 18 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.